Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Jul 5, 2011, 8:21 PM MST for Maricopa County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 8:21 PM MST (03:21 UTC)
- Expired
- Jul 5, 2011, 9:15 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 72 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
246
WWUS85 KPSR 060321
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST TUE JUL 5 2011
AZZ022>024-027-060415-
MARICOPA AZ-
821 PM MST TUE JUL 5 2011
...LOCAL DUST STORM WARNING...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
LOCAL DUST STORM WARNING FOR...
NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
* COMMUNITIES IMPACTED:
* UNTIL 915 PM MST
* MAJOR HIGHWAYS IMPACTED INCLUDE:
PIMA FREEWAY 101...
PAPAGO FREEWAY I-10...
AGUA FRIA LOOP 101...
BLACK CANYON FREEWAY I-17...
MARICOPA FREEWAY I-10...
GRAND AVENUE US-60...
I-10...
* VERY LARGE HABOOB DUST STORM CONTINUES TO SWEEP ACROSS THE PHOENIX
METROPOLITAN AREA.
* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.
&&
LAT...LON 3383 11193 3368 11170 3340 11228 3307 11260
3334 11314 3364 11265 3381 11245 3389 11228
3395 11221
$$
WATERSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:51 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 5, 4:51 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PHOENIX AZ 451 PM MST TUE JUL 5 2011 .UPDATE...TO AVIATION SECTION. && .SYNOPSIS... MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA FROM THE SOUTHEAST THROUGH WEDNESDAY IN THE CLOCKWISE FLOW AROUND HIGH PRESSURE ALOFT EAST OF THE 4 CORNERS. THIS MEANS A CONTINUED CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH MONDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE AIRMASS BECOMES SLIGHTLY DRIER. && .DISCUSSION... THERE WERE ISOLATED SHOWERS AND THUNDERSTORMS OVER JOSHUA TREE NATIONAL PARK...SOUTHERN GILA COUNTY...AND FAR NORTHEAST PINAL COUNTY THIS AFTERNOON. THESE STORMS WERE GENERALLY DEVELOPING EARLIER THAN YESTERDAY. THE REST OF THE AREA WAS SUNNY WITH SOME CUMULUS CLOUDS. TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES WARMER COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTHWEST AND WEST 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND LIGHT FROM THE SOUTH AND EAST IN FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL CENTRO-IMPERIAL AREA. HIGH PRESSURE ALOFT CONTINUES TO BE CENTERED NEAR OR JUST TO THE EAST OF THE 4 CORNERS. A CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM CONTINUES TO BRING MOISTURE ACROSS OUR AREA. A WEAK LOW PRESSURE WAVE IS MOVING AROUND THE HIGH PRESSURE CENTER WITH BETTER STEERING FLOW AND SHEAR. WITH A MOIST AND QUITE UNSTABLE AIRMASS...THERE IS A SOMEWHAT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS AT LEAST IN THE EASTERN AND SOUTHEAST PORTION OF THE GREATER PHOENIX AREA THIS EVENING AND AGAIN WEDNESDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA ARE EXPECTED TO DEVELOP INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS WITH A POSSIBILITY OF A DUST STORM MAINLY SOUTH AND SOUTHEAST OF PHOENIX LATE THIS AFTERNOON AND THIS EVENING AND AGAIN LATE WEDNESDAY AFTERNOON AND EVENING. THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER IN SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. THUS...THERE IS GENERALLY ONLY A SLIGHT CHANCE OF MAINLY NIGHTTIME SHOWERS AND THUNDERSTORMS IN THE SOUTHEAST CALIFORNIA DESERT AREAS THROUGH WEDNESDAY...BUT MAINLY IN THE AFTERNOON AND EVENING IN JOSHUA TREE NATIONAL PARK. THE THUNDERSTORMS ARE THEN EXPECTED TO BE LIMITED TO EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH TUESDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE AIRMASS BECOMES SLIGHTLY DRIER. PREVIOUS DISCUSSION... TODAY...THUNDERSTORMS OVER OUR FORECAST AREA ENDED A FEW HOURS AGO AND NOW THERE IS JUST A LOT OF DEBRIS CLOUDINESS AROUND...KEEPING TEMPS UP. 00Z MODEL FORECAST SOUNDINGS SHOWED DEEPENING MIXED LAYERS FOR TODAY BUT THEY DID NOT REFLECT THE EFFECTS THE EVENING OUTFLOWS OVER THE SOUTH-CENTRAL DESERTS...INCLUDING PHOENIX. 06Z NAM PICKED UP ON THIS BUT STILL SHOWED SOME POTENTIAL FOR LATE THIS AFTERNOON/EVENING...BUT WITH THE USUAL CIN. SIMILAR LOOKING FORECAST SOUNDINGS APPEAR OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. NEITHER GFS NOR NAM DEPICT ANY PROLONGED COHERENT UPPER DIFFLUENCE/DIVERGENCE OVER OUR AREA FOR TODAY WITH THE ANTICYCLONE AT UPPER LEVELS CENTERED NEAR THE 4 CORNERS. SUCH FEATURES ARE DEPICTED FURTHER SOUTH OVER NORTHWEST MEXICO AS WELL AS TO THE NORTHWEST OF OUR CALIFORNIA ZONES. HOWEVER...AN INVERTED TROUGH NEAR THE BIG BEND IS SLOWLY MOVING WESTWARD AND MAY AID DEVELOPMENT OF CONVECTION OUTSIDE OF OUR FORECAST AREA WHICH COULD PROPAGATE INTO SOUTH-CENTRAL ARIZONA. THIS SCENARIO IS INDICATED IN THE NAM QPF...LESS SO IN THE GFS. THE LOCAL WRF RUN FROM 18Z SHOWS A GOOD SWATH OF QPF ORIGINATING OVER/NEAR ZONE 24 AND MOVING WESTWARD BEFORE DISSIPATING OVER IMPERIAL COUNTY. IT REMAINS TO BE SEEN HOW MUCH ACTIVITY THERE WILL BE TODAY OVER SOUTHEAST ARIZONA DUE TO LAST NIGHTS STORMS. HOWEVER...STEERING FLOW LOOKS LIKE IT WILL BE MORE EASTERLY SO THE WHITE MOUNTAINS...EAST RIM...AND GRAHAM COUNTY WILL BE MORE OF A PLAYER. STORM PROPAGATION/OUTFLOWS WILL ALSO BE NECESSARY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...EXCEPT FOR JOSHUA TREE NATIONAL PARK WHERE THERE WILL BE A BETTER CHANCE OF STORMS INITIATING OVER THE MOUNTAINS. WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN. THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS. FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT. THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A BIT WITH LESS MOISTURE. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS... STORMS ARE PERCOLATING FROM NORTH-TO-EAST-TO-SOUTH OF PHOENIX LATE THIS AFTERNOON. THINKING THE BIGGEST THREAT RIGHT NOW WILL BE INCOMING OUTFLOW BOUNDARIES BETWEEN 03-05Z FROM THE EAST OR SOUTH. STORMS NEAR KTUS ARE STRONG ENOUGH TO PUSH GUSTY WINDS AND DUST UP TO KPHX LATER THIS EVENING. WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON. SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS... WILL BE WATCHING CONVECTION OVER NORTHERN BAJA AND PIMA AZ COUNTY THIS EVENING...BOTH OF WHICH COULD CAUSE GUSTY WINDS AND BLOWING DUST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. STORMS ENCLOSING ON EL CENTRO BARE THE CLOSEST WATCH THROUGH 03Z...WITH THE WINDS FROM THE PIMA COUNTY STORMS BEING A CONCERN FROM 03-07Z. WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS/AJ AVIATION...INIGUEZ FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 5, 5:44 AM MST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 544 AM MST TUE JUL 5 2011 AZZ021>023-026>028-061245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN YUMA AND LA PAZ COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-061245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-061245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN RIVERSIDE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD. THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE STRONG WINDS THAN HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 5, 7:53 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
753 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG COOLIDGE 32.98N 111.53W
07/05/2011 PINAL AZ PUBLIC
REPORT RELAYED TO NWS TREE FELL ON HOUSE DUE TO HIGH
WINDS IN DUST STORM.
&&
WATERSLocal storm report, Jul 5, 7:55 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
755 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG COOLIDGE 32.98N 111.53W
07/05/2011 PINAL AZ PUBLIC
TREE FELL ON PORCH WITH PARTIAL ROOF DAMAGE.
&&
INIGUEZLocal storm report, Jul 5, 8:03 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
803 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 5 SSE TEMPE 33.32N 111.90W
07/05/2011 M59 MPH MARICOPA AZ AMATEUR RADIO
&&
MBRUCELocal storm report, Jul 5, 8:05 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
805 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 1 SSW SACATON 33.07N 111.75W
07/05/2011 PINAL AZ EMERGENCY MNGR
TWO TWENTY INCH DIAMETER TREES FELL ON POLICE STATION.
0740 PM TSTM WND DMG 1 SSW SACATON 33.07N 111.75W
07/05/2011 PINAL AZ EMERGENCY MNGR
TWO TWENTY INCH TREES UPROOTED AND FELL ON POLICE STATION
AT GILA RIVER INDIAN COMMUNITY.
&&
WATERSSpecial weather statement, Jul 5, 8:09 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
809 PM MST TUE JUL 5 2011
AZZ020-025-026-CAZ031-033-060445-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
809 PM MST TUE JUL 5 2011
...LOCAL DUST STORM WARNING...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
LOCAL DUST STORM WARNING FOR...
SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
* COMMUNITIES IMPACTED: GORDON'S WELL...WINTERHAVEN...FORTUNA
FOOTHILLS...GADSDEN...LIGURTA...MARTINEZ LAKE...SOMERTON...WELLTON...
YUMA...ANDRADE...KINTER...BLAISDELL AND ARABY
* UNTIL 945 PM MST
* MAJOR HIGHWAYS IMPACTED INCLUDE: INTERSTATE 8...HIGHWAY 95...
HIGHWAY 78.
* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.
&&
LAT...LON 3251 11483 3262 11482 3268 11476 3271 11476
3269 11491 3269 11512 3326 11485 3323 11374
3281 11409 3231 11416
INIGUEZSpecial weather statement, Jul 5, 8:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST TUE JUL 5 2011
AZZ022>024-027-060415-
MARICOPA AZ-
821 PM MST TUE JUL 5 2011
...LOCAL DUST STORM WARNING...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
LOCAL DUST STORM WARNING FOR...
NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
* COMMUNITIES IMPACTED:
* UNTIL 915 PM MST
* MAJOR HIGHWAYS IMPACTED INCLUDE:
PIMA FREEWAY 101...
PAPAGO FREEWAY I-10...
AGUA FRIA LOOP 101...
BLACK CANYON FREEWAY I-17...
MARICOPA FREEWAY I-10...
GRAND AVENUE US-60...
I-10...
* VERY LARGE HABOOB DUST STORM CONTINUES TO SWEEP ACROSS THE PHOENIX
METROPOLITAN AREA.
* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.
&&
LAT...LON 3383 11193 3368 11170 3340 11228 3307 11260
3334 11314 3364 11265 3381 11245 3389 11228
3395 11221
WATERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:24 PM MST | Special Weather Statement | PSR | 51 min | |
| Jul 5, 5:55 PM MST | Special Weather Statement | PSR | Maricopa | 50 min |
| Jul 5, 6:05 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 40 min |
| Jul 5, 6:32 PM MST | Special Weather Statement | PSR | Pinal | 43 min |
| Jul 5, 6:43 PM MST | Special Weather Statement | PSR | 62 min | |
| Jul 5, 6:55 PM MST | Special Weather Statement | PSR | Pinal | 65 min |
| Jul 5, 6:56 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Jul 5, 7:10 PM MST | Special Weather Statement | PSR | La Paz | 50 min |
| Jul 5, 7:21 PM MST | Special Weather Statement | PSR | Maricopa | 84 min |
| Jul 5, 7:24 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 51 min |
| Jul 5, 7:37 PM MST | Special Weather Statement | PSR | Yuma | 53 min |
| Jul 5, 7:37 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 53 min |
| Jul 5, 7:54 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 51 min |
| Jul 5, 8:09 PM MST | Special Weather Statement | PSR | Yuma | 96 min |
| Jul 5, 8:45 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 2 hr |
| Jul 5, 9:03 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 57 min |
| Jul 5, 9:10 PM MST | Special Weather Statement | PSR | 35 min | |
| Jul 5, 9:12 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 5, 9:59 PM MST | Special Weather Statement | PSR | 46 min | |
| Jul 5, 10:12 PM MST | Special Weather Statement | PSR | Yuma | 48 min |
| Jul 5, 10:41 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 40 min |
| Jul 5, 10:57 PM MST | Special Weather Statement | PSR | La Paz | 63 min |
| Jul 6, 12:40 AM MST | Areal Flood Advisory | PSR | La Paz | 110 min |
| Jul 6, 4:07 PM MST | Areal Flood Advisory | PSR | Gila | 113 min |
| Jul 6, 4:09 PM MST | Special Weather Statement | PSR | 51 min | |
| Jul 5, 5:19 PM MST | Special Weather Statement | PSR | Imperial | 41 min |
| Jul 6, 4:40 PM MST | Flash Flood Warning | PSR | Imperial | 65 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.